MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 8/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 8/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428791
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During a pta shunt procedure, the passeo-35 xeo balloon was inflated up to 22 atm and ruptured circular.A part of the balloon remained in the vessel when it was removed.The remaining part of the balloon was removed by surgery.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The instrument was returned fractured in two parts.The distal fragment was not returned.The proximal fragment has a length of about 866 mm.The balloon has burst in transversal direction about 31 mm distal to the proximal balloon weld.Microscopic inspection revealed scratches on the balloon surface in close vicinity to the tearing edge.The inner shaft has fractured just distal to the proximal balloon weld.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations, no manufacturing or material relate root cause could be determined.The findings indicate that the balloon most likely burst due to application of pressure over rbp.The inner shaft including the balloon most likely fractured consequently during withdrawal due to tensile overload.

Brand Name
PASSEO-35 XEO 8/40/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17163902
Report Number1028232-2023-03090
Device Sequence Number5771792
Product Code LIT
UDI-Device Identifier07640130451629
UDI-Public(01)07640130451629(17)2509
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model Number428791
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09224549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown